Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 96, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 21, 2016, 9:31 AM CDT for Linn County, Livingston County, Missouri. It took effect at Jun 21, 2016, 6:48 PM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 9:31 AM CDT (14:31 UTC)
- In effect from
- Jun 21, 2016, 6:48 PM CDT
- Expired
- Jun 23, 2016, 9:15 PM CDT
- In force
- 50 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 21.63 ft at Jun 22, 2016, 4:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
565
WGUS43 KEAX 211431
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
931 AM CDT TUE JUN 21 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Chillicothe affecting Linn and Livingston
Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC115-117-221431-
/O.NEW.KEAX.FL.W.0096.160621T2348Z-160624T0215Z/
/CHZM7.1.ER.160621T2348Z.160622T0600Z.160623T0215Z.NO/
931 AM CDT TUE JUN 21 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Chillicothe.
* from this evening to Thursday evening.
* At 8:45 AM Tuesday the stage was 5.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 26.3 feet by early Wednesday morning. The river will
fall below flood stage by Wednesday before midnight.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 5.6 Tue 09 AM 26.3 Wednesday morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-221430-
/O.NEW.KEAX.FL.W.0097.160622T0635Z-160624T2152Z/
/SNZM7.2.ER.160622T0635Z.160622T1800Z.160623T2152Z.NO/
931 AM CDT TUE JUN 21 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Sumner.
* from late tonight to Friday afternoon.
* At 8:45 AM Tuesday the stage was 8.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 30.6 feet by early Wednesday afternoon.
The river will fall below flood stage by Thursday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 8.9 Tue 09 AM 30.6 Wednesday afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$1 follow-up statement
769
WGUS83 KEAX 220205
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 PM CDT TUE JUN 21 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Chillicothe affecting Linn and Livingston
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC115-117-220235-
/O.CAN.KEAX.FL.W.0096.000000T0000Z-160624T0215Z/
/CHZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 PM CDT TUE JUN 21 2016
The Flood Warning is cancelled for
The Grand River near Chillicothe.
* At 8:45 PM Tuesday the stage was 20.8 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest below flood stage with a value of
23.1 feet early Wednesday afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 20.8 Tue 09 PM 23.1 early Wednesday
afternoon
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-230204-
/O.EXT.KEAX.FL.W.0097.160622T0733Z-160624T1547Z/
/SNZM7.2.ER.160622T0733Z.160622T1800Z.160623T1547Z.NO/
905 PM CDT TUE JUN 21 2016
The Flood Warning continues for
The Grand River near Sumner.
* from late tonight to Friday morning.
* At 8:45 PM Tuesday the stage was 22.5 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 28.6 feet by early Wednesday afternoon.
The river will fall below flood stage by late Thursday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 22.5 Tue 09 PM 28.6 early Wednesday
afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 21, 6:32 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 21, 6:32 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 632 AM CDT TUE JUN 21 2016 .Discussion... Issued at 419 AM CDT TUE JUN 21 2016 Well, at least some folks in the region are getting rain. Monday afternoon a cold front settled in across northern Missouri, which in the heat of the day was responsible for sparking thunderstorms across northern Missouri. This initial afternoon activity ramped down around sunset, but the onset of the nocturnal jet help reinvigorate storms during the late night hours. Additionally, the nocturnal jet has kept storms developing along an elevated boundary arching from east central Nebraska into northwest and north central Missouri. The persistent isentropic assent across this boundary has kept storms percolating well into the early morning hours, with individual storms moving southeast as they develop. This has already resulted in some areas of northern Missouri getting raked by multiple storms, causing some local flooding issues. For the rest of Today...morning convection will persist across north central and northeast Missouri though sunrise with the help of the nocturnal jet. As such, it's expected that the what storms are ongoing at sunrise will start to dissipate as the nocturnal jet mixes out in the heat of the morning. This should focus any remaining activity across far northeast Missouri and parts of Iowa farther north and east late this morning and into the afternoon hours. As such, the risk of further severe storms looks rather low after this early morning activity moves out. Otherwise, with the frontal boundary lifting back to the north as a warm front, expect temperatures to be rather hot again, though the cloud cover and lingering convection should take the edge off the heat across north central through northeast Missouri, leaving highs up there in the 80s. Farther south and west, read along and south of the Missouri River, temperatures will likely range through the low to mid 90s with heat indices bubbling up around 100 degrees. Wednesday continue to look like the hottest day of the week. Models all point at shortwave trough moving through the prevailing westerlies to our north today through Wednesday. As such the thermal ridge axis will get bent over across eastern Kansas and Missouri, spreading 850mb temperatures in the mid-20 centigrade across the region. Abundant sunshine, southerly winds, and a bit of extra heating ahead of the weak cold front that the northern Plains trough is dragging with it, should all help to send afternoon highs well into mid to upper 90s. Add in the moisture from our recent rain, and expected heat indices for Wednesday will range around 105 to 110 degrees. Wednesday night on through the weekend...will see more unsettled weather prevailing. After the blast furnace of a day Wednesday, a weak cold front is expected to settle into northern Missouri, much like Monday's settling front -though timing is slightly different-. This will give us a chance for storms again Thursday night into Friday. While storms will once again likely be rather scattered in nature, the general trend will take the edge of the heat from Wednesday, with highs falling back into the low 90s and upper 80s for the tail end of the work week and into the weekend. Additionally, expect another northern Plains shortwave trough, this one a bit bigger and more robust, to move across the Plains dragging yet another storm inducing front across eastern Kansas and Missouri this weekend keeping the hope of rain alive for those that haven't seen much lately. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 631 AM CDT TUE JUN 21 2016 For the KC terminals, it should be a boring 24 hours in the TAFs as VFR conditions are expected to persist through the day and overnight hours as thunderstorms across northern Missouri are expected to stay up across northern Missouri. However, have included VCTS for KSTJ given its vicinity to the axis of the storms. Otherwise, expect surface winds to generally prevail from the south once any interfering surface boundary from the thunderstorms wash out this morning. Winds tonight might start coming up as a strong low level jet works in across western Missouri tonight, which might also result in some low level wind shear overnight. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Jun 21, 6:02 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 602 AM CDT TUE JUN 21 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 602 AM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN ARE POSSIBLE THIS MORNING...MAINLY ACROSS FAR NORTH CENTRAL AND NORTHEAST MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 21, 4:15 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM HEAVY RAIN 1 W GALLATIN 39.91N 93.98W
06/21/2016 M5.00 INCH DAVIESS MO CO-OP OBSERVER
MEASURED 5 INCHES IN RAIN GAUGE
&&
SBLAIRLocal storm report, Jun 21, 7:02 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN GALLATIN 39.91N 93.96W
06/21/2016 M6.00 INCH DAVIESS MO TRAINED SPOTTER
EVENT TOTAL SO FAR
&&
32Special weather statement, Jun 21, 7:48 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 748 AM CDT TUE JUN 21 2016 MOZ007-008-016-017-211315- PUTNAM MO-SULLIVAN MO-ADAIR MO-SCHUYLER MO- 748 AM CDT TUE JUN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN... SOUTHWESTERN SCHUYLER...SOUTHEASTERN PUTNAM AND NORTHWESTERN ADAIR COUNTIES UNTIL 815 AM CDT... AT 748 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NOVINGER...GREENTOP AND WORTHINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4039 9304 4050 9294 4038 9254 4018 9270 TIME...MOT...LOC 1248Z 297DEG 30KT 4043 9294 MURRAY
Local storm report, Jun 21, 7:49 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 AM CDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM HEAVY RAIN PATTONSBURG 40.05N 94.14W
06/21/2016 M4.25 INCH DAVIESS MO TRAINED SPOTTER
EVENT TOTAL SO FAR
&&
32Special weather statement, Jun 21, 8:17 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 817 AM CDT TUE JUN 21 2016 MOZ008-017-211345- ADAIR MO-SCHUYLER MO- 817 AM CDT TUE JUN 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHUYLER AND NORTHEASTERN ADAIR COUNTIES UNTIL 845 AM CDT... AT 817 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GREENTOP...OR 11 MILES SOUTH OF LANCASTER...MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIRKSVILLE...QUEEN CITY...GREENTOP AND BRASHEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4027 9268 4044 9262 4041 9235 4013 9235 TIME...MOT...LOC 1317Z 282DEG 37KT 4036 9255 MURRAY
Special weather statement, Jun 21, 8:33 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 833 AM CDT TUE JUN 21 2016 MOZ002-004-012-013-211400- GENTRY MO-NODAWAY MO-ANDREW MO-DE KALB MO- 833 AM CDT TUE JUN 21 2016 ...SPECIAL WEATHER STATEMENT... AT 832 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF SAVANNAH...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KING CITY...UNION STAR...BOLCKOW...ROSENDALE...COSBY...GUILFORD... REA AND HELENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4010 9493 4021 9475 3999 9441 3982 9466 TIME...MOT...LOC 1332Z 313DEG 19KT 4010 9477 MURRAY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Sullivan | 3 hr |
| Jun 20, 7:16 PM CDT | Special Weather Statement | EAX | Ray | 29 min |
| Jun 20, 8:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Jun 20, 10:24 PM CDT | Special Weather Statement | EAX | Caldwell | 51 min |
| Jun 20, 11:24 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 20, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 33 min |
| Jun 21, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 21, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 38 min |
| Jun 21, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 41 min |
| Jun 21, 1:16 AM CDT | Special Weather Statement | EAX | Lafayette | 44 min |
| Jun 21, 2:10 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| Jun 21, 4:56 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison, Worth | 6 hr |
| Jun 21, 5:26 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 4 hr |
| Jun 21, 6:42 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 3 hr |
| Jun 21, 7:48 AM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 21, 8:13 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 3 hr |
| Jun 21, 8:17 AM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Jun 21, 10:03 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 117 min |
| Jun 21, 11:27 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more | 9 hr |
| Jun 21, 2:47 PM CDT | Excessive Heat Warning | EAX | Clay, Jackson, Platte | 30 hr |
| Jun 21, 2:47 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more | 30 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.